MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE SHORT SHEATH

MERIT MEDICAL SYSTEMS INC. PRELUDE SHORT SHEATH
Catalog Number PSS-6F-4MT
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a procedure the radiopaque marker band of the sheath detached within the patient.Vascular access was achieved via seldinger technique, and an 035 guidewire was used to exchange for a 6f sheath.A 6x4 pta balloon was advanced and positioned within the vasculature but was not inflated.The foreign body was observed under fluoroscopy migrating away from the sheath.Arterial and venous pressure was quickly held to prevent migration of the foreign body into the pulmonary artery or arterial system.The physician was successful in performing a cutdown and successfully removing the foreign body from the patient.The procedure was completed with no addition consequences to the patient.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The complaint is confirmed.The root cause is attributed to the manufacturing process.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
PRELUDE SHORT SHEATH
Common Device Name
SHORT SHEATH
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
MDR Report Key11972051
Report Number1721504-2021-00038
Device Sequence Number11898007
Product Code DYB
UDI-Device Identifier00884450015315
UDI-Public884450015315
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K082063
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2023
Device Catalogue NumberPSS-6F-4MT
Device Lot NumberH2032962
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/27/2021
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date06/09/2021
Supplement Report FDA Received Date08/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
.035 GUIDWIRE; MEDTRONIC SHEATH; PTA BALLOON 6X4
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;